Alert archive / Iowa / Tornado Warnings in 2023
Tornado Warning 8, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at Mar 31, 2023, 4:34 PM CDT for 6 counties in Iowa. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2023, 4:34 PM CDT (21:34 UTC)
- Expired
- Mar 31, 2023, 5:03 PM CDT
- In force
- 29 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Grundy County, IA, Marshall County, IA, Tama County, IA
The radar
The Des Moines radar (KDMX), 119 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 11:46 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 433 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
068
WFUS53 KDMX 312134
TORDMX
IAC013-017-023-075-127-171-312215-
/O.NEW.KDMX.TO.W.0008.230331T2134Z-230331T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Des Moines IA
434 PM CDT Fri Mar 31 2023
The National Weather Service in Des Moines has issued a
* Tornado Warning for...
Northeastern Marshall County in central Iowa...
Northwestern Black Hawk County in northeastern Iowa...
Northwestern Tama County in central Iowa...
South central Bremer County in northeastern Iowa...
Central Grundy County in central Iowa...
Southeastern Butler County in north central Iowa...
* Until 515 PM CDT.
* At 433 PM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located over
Holland, or over Grundy Center, moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Waterloo, Cedar Falls, Grundy Center, Evansdale, Hudson, Denver,
Reinbeck, Dike, Conrad, Waterloo Municipal Airport, Crossroads
Mall, Uni-Dome And McLeod Center, Janesville, New Hartford,
Holland, Morrison and George Wyth State Park.
This includes Interstate 380 near mile marker 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4220 9288 4243 9290 4274 9224 4251 9221
TIME...MOT...LOC 2133Z 231DEG 48KT 4239 9279
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Fowle3 follow-up statements
364
WWUS53 KDMX 312143 RRA
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
443 PM CDT Fri Mar 31 2023
IAC127-312153-
/O.CAN.KDMX.TO.W.0008.000000T0000Z-230331T2215Z/
Marshall IA-
443 PM CDT Fri Mar 31 2023
...THE TORNADO WARNING FOR NORTHEASTERN MARSHALL COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for central, north
central and northeastern Iowa.
LAT...LON 4228 9270 4250 9276 4274 9224 4251 9221
TIME...MOT...LOC 2143Z 243DEG 45KT 4245 9266
$$
IAC013-017-023-075-171-312215-
/O.CON.KDMX.TO.W.0008.000000T0000Z-230331T2215Z/
Black Hawk IA-Tama IA-Bremer IA-Grundy IA-Butler IA-
443 PM CDT Fri Mar 31 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN BLACK HAWK...NORTHWESTERN TAMA...SOUTH CENTRAL BREMER...
NORTHEASTERN GRUNDY AND SOUTHEASTERN BUTLER COUNTIES...
At 443 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located over
Dike, or 8 miles northeast of Grundy Center, moving northeast at 50
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Waterloo, Cedar Falls, Evansdale, Hudson, Denver, Reinbeck, Dike,
Waterloo Municipal Airport, Crossroads Mall, Uni-Dome And McLeod
Center, Janesville, New Hartford, Stout, Morrison and George Wyth
State Park.
This includes Interstate 380 near mile marker 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4228 9270 4250 9276 4274 9224 4251 9221
TIME...MOT...LOC 2143Z 243DEG 45KT 4245 9266
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Fowle838
WWUS53 KDMX 312152
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
452 PM CDT Fri Mar 31 2023
IAC171-312202-
/O.CAN.KDMX.TO.W.0008.000000T0000Z-230331T2215Z/
Tama IA-
452 PM CDT Fri Mar 31 2023
...THE TORNADO WARNING FOR NORTHWESTERN TAMA COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for central, north
central and northeastern Iowa.
LAT...LON 4232 9262 4243 9264 4255 9266 4274 9224
4251 9221
TIME...MOT...LOC 2152Z 238DEG 42KT 4249 9254
$$
IAC013-017-023-075-312215-
/O.CON.KDMX.TO.W.0008.000000T0000Z-230331T2215Z/
Black Hawk IA-Bremer IA-Grundy IA-Butler IA-
452 PM CDT Fri Mar 31 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN BLACK HAWK...SOUTH CENTRAL BREMER...NORTHEASTERN GRUNDY
AND SOUTHEASTERN BUTLER COUNTIES...
At 452 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Uni-Dome And McLeod Center, or near Cedar Falls, moving northeast at
50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Waterloo, Cedar Falls, Evansdale, Hudson, Denver, Reinbeck, Dike,
Waterloo Municipal Airport, Crossroads Mall, Uni-Dome And McLeod
Center, Janesville, New Hartford and George Wyth State Park.
This includes Interstate 380 near mile marker 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4232 9262 4243 9264 4255 9266 4274 9224
4251 9221
TIME...MOT...LOC 2152Z 238DEG 42KT 4249 9254
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Fowle741
WWUS53 KDMX 312203
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
503 PM CDT Fri Mar 31 2023
IAC013-017-023-075-312213-
/O.CAN.KDMX.TO.W.0008.000000T0000Z-230331T2215Z/
Black Hawk IA-Bremer IA-Grundy IA-Butler IA-
503 PM CDT Fri Mar 31 2023
...THE TORNADO WARNING FOR NORTHWESTERN BLACK HAWK...SOUTH CENTRAL
BREMER...NORTHEASTERN GRUNDY AND SOUTHEASTERN BUTLER COUNTIES IS
CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 800 PM CDT for central, north
central and northeastern Iowa.
LAT...LON 4232 9262 4243 9264 4255 9266 4274 9224
4251 9221
TIME...MOT...LOC 2201Z 231DEG 48KT 4259 9238
$$
FowleWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Mar 31, 2:53 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Mar 31, 2:53 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 253 PM CDT Fri Mar 31 2023 .SHORT TERM.../Tonight through Saturday Night/ Issued at 254 PM CDT Fri Mar 31 2023 Forecast Impacts for the week: ...Significant severe/winter/synoptic wind threat ...Warm spring conditions return Sunday to Tuesday ...Next major storm next Tues/Wed Confidence Short Term: High Ongoing event with high end impacts expected due to storm strength. PDS tornado watch to 8 pm; main line of convection appears to be now at I35 with most of the activity now expected mainly east of I35, once the line progresses east of the interstate. Still high potential for all modes of severe in that area. As the low tracks over northern Iowa and deepens, winds on the back side with several inches of snow expected along the border will require some adjustments to winter weather headlines. Have updated the far north winter storm warnings with a blizzard warning for Emmet county where up to 4 inches of snow may fall overnight. The combination of snow and blowing will create dangerous travel overnight in those areas; epsecially after midnight to 6 am when winds will begin to drop over the area. The remainder of the forecast area is likely to see wind gusts of 40 to 55 mph at time following the storm, along with the snow which may briefly create some hazardous travel over the north and much lesser impacts, other than wind for the rest of the area. Will hold pat on wind advisory and not upgrade, unless we see the descending jet begin to impinj on southeast or southern Iowa this evening. That would be less lead time, than wished, but at this point it looks like the stronger subsidence will be short lived and mainly east southeast of the area. Lows tonight will be quite chilly by morning with lows in the 20s northwest to the lower 30s south. The storm will lift east northeast quickly tomorrow with sun returning in the afternoon. Temps recover a bit into the 40s and lower 50s south. Winds will still be quite breezy with gusts nearing 40 mph at times for most of Saturday morning. && .LONG TERM.../Sunday through Friday/ Issued at 254 PM CDT Fri Mar 31 2023 Quiet weather returns for much of the region with highs returning to the 60s to lower 70s early Sunday through the afternoon. We continue to monitor the storm upcoming for Tuesday into Wednesday with already an initial surge of moisture/warming for Monday, prior to the main arrival of the system for Tuesday and Wednesday. Another rapidly intensifying storm is anticipated during the period, but details will need to be investigated more fully in the next couple of days when the weather quiets down. After temperatures warm to the 70s Tuesday, much cooler air returns for Wednesday to Friday, though some warming is expected later in the period. && .AVIATION.../For the 18Z TAFS through 18Z Saturday afternoon/ Issued at 208 PM CDT Fri Mar 31 2023 Some updates to timing for DSM as storms arriving into the area within the next 30 to 45 minutes. Have removed FOD from most of the higher end threat, as it looks like the dryline/fropa is already along US71. Remaining sites still may see damaging winds and large hail, and am mainly modeling the wind, but we are seeing hail reports of golf ball as well. /rev && .DMX WATCHES/WARNINGS/ADVISORIES... Blizzard Warning from 11 PM this evening to 7 AM CDT Saturday for IAZ004. Winter Storm Warning from 11 PM this evening to 7 AM CDT Saturday for IAZ005>007-015-016. Winter Weather Advisory from 11 PM this evening to 7 AM CDT Saturday for IAZ017-023>026. Wind Advisory until 7 AM CDT Saturday for IAZ027-028-033>039- 044>050-057>062-070>075-081>086-092>097. && SHORT TERM...REV LONG TERM...REV AVIATION...REV
Hazardous weather outlook, Mar 31, 3:59 AM CDT, 12 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 359 AM CDT Fri Mar 31 2023 IAZ017-025>028-036>039-010900- Cerro Gordo-Wright-Franklin-Butler-Bremer-Hamilton-Hardin-Grundy- Black Hawk- 359 AM CDT Fri Mar 31 2023 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight There is an Enhanced to Moderate Risk of severe storms this afternoon. Damaging winds and tornadoes are the primary concerns with hail as a secondary threat. Storms will be moving quickly at over 50 mph. Strong west to northwest winds are expected tonight with gusts of 55 mph possible. Falling snow may also occur overnight and the combination of snow and winds may restrict visibilities from time to time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon. IAZ015-016-023-024-033>035-010900- Palo Alto-Hancock-Pocahontas-Humboldt-Sac-Calhoun-Webster- 359 AM CDT Fri Mar 31 2023 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Scattered thunderstorms remain possible today with a few stronger storms this afternoon before ending. Strong west winds are forecast by tonight with gusts over 50 mph possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is unlikely today. IAZ047>050-059>062-072>075-083>086-094>097-010900- Boone-Story-Marshall-Tama-Dallas-Polk-Jasper-Poweshiek-Madison- Warren-Marion-Mahaska-Clarke-Lucas-Monroe-Wapello-Decatur-Wayne- Appanoose-Davis- 359 AM CDT Fri Mar 31 2023 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight There is an Enhanced to Moderate Risk of severe storms this afternoon. At this time, damaging winds and tornadoes are the primary concerns with hail as a secondary threat. Storms will be moving quickly at over 50 mph. A very high grassland fire danger remains across the southern half of Iowa, especially this afternoon into the early evening. Any fires that occur may be difficult to control. Very strong west to northwest winds are expected by later this afternoon and persisting overnight. A Wind Advisory is in effect for the area this afternoon and tonight. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this afternoon. IAZ044>046-057-058-070-071-081-082-092-093-010900- Crawford-Carroll-Greene-Audubon-Guthrie-Cass-Adair-Adams-Union- Taylor-Ringgold- 359 AM CDT Fri Mar 31 2023 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Scattered thunderstorms are possible this afternoon. A few may produce strong wind gusts before exiting the area. A very high grassland fire danger remains across the southern half of Iowa, especially this afternoon into the early evening. Any fires that occur may be difficult to control. Very strong west to northwest winds are expected by later this afternoon and persisting overnight. A Wind Advisory is in effect for the area this afternoon and tonight. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon. IAZ004>007-010900- Emmet-Kossuth-Winnebago-Worth- 359 AM CDT Fri Mar 31 2023 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Scattered thunderstorms remain possible today. A few storms may have damaging wind gusts near the Interstate 35 corridor this afternoon. A combination of snow and strong winds are expected tonight produce low visibilities. A Winter Weather Advisory is in effect for the area tonight. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed toward the Interstate 35 corridor this afternoon.
In the hours before
Local storm report, Mar 31, 4:21 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
421 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM NON-TSTM WND GST IOWA FALLS 42.52N 93.27W
03/31/2023 E60 MPH HARDIN IA EMERGENCY MNGR
&&
JAZLocal storm report, Mar 31, 4:26 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
426 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL WESLEY 43.09N 93.99W
03/31/2023 E1.25 INCH KOSSUTH IA TRAINED SPOTTER
&&
MPLocal storm report, Mar 31, 4:29 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
429 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM NON-TSTM WND GST 3 S IOWA FALLS 42.47N 93.27W
03/31/2023 M61 MPH HARDIN IA AWOS
TIME ESTIMATED.
&&
ANSORGELocal storm report, Mar 31, 4:30 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
430 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM NON-TSTM WND GST ATTICA 41.23N 93.02W
03/31/2023 E1 MPH MARION IA TRAINED SPOTTER
HAIL CAME IN THREE WAVES WITH LARGEST IN
LAST WAVE (QUARTER SIZED).
&&
ANSORGELocal storm report, Mar 31, 4:33 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
433 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL ATTICA 41.23N 93.02W
03/31/2023 E1.00 INCH MARION IA TRAINED SPOTTER
CORRECTS PREVIOUS NON-TSTM WND GST REPORT
FROM ATTICA. HAIL CAME IN THREE WAVES WITH
LARGEST IN LAST WAVE (QUARTER SIZED).
&&
ANSORGELocal storm report, Mar 31, 4:34 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
434 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL 2 E ATTICA 41.23N 92.97W
03/31/2023 U1.00 INCH MARION IA PUBLIC
&&
JAZThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:30 AM CDT | Wind Advisory | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 34 more | 28 hr |
| Mar 31, 3:38 AM CDT | Winter Weather Advisory | DMX | Cerro Gordo, Emmet, Franklin, Hancock, Humboldt, Kossuth and 5 more | 27 hr |
| Mar 31, 12:30 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold, Union | 45 min |
| Mar 31, 12:36 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Madison, Warren | 39 min |
| Mar 31, 12:40 PM CDT | Tornado Warning | DMX | Clarke, Decatur, Ringgold, Union | 39 min |
| Mar 31, 1:18 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Marion, Warren | 42 min |
| Mar 31, 1:57 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 48 min |
| Mar 31, 2:01 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 29 min |
| Mar 31, 2:03 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Warren | 42 min |
| Mar 31, 2:07 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Warren | 38 min |
| Mar 31, 2:13 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 47 min |
| Mar 31, 2:25 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wayne | 50 min |
| Mar 31, 2:41 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 42 min |
| Mar 31, 2:41 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Lucas, Marion, Warren | 49 min |
| Mar 31, 2:46 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Grundy, Hamilton, Hardin, Marshall, Story | 59 min |
| Mar 31, 3:01 PM CDT | Blizzard Warning | DMX | Emmet | 16 hr |
| Mar 31, 3:01 PM CDT | Winter Storm Warning | DMX | Hancock, Kossuth, Palo Alto, Winnebago, Worth | 16 hr |
| Mar 31, 3:02 PM CDT | Tornado Warning | DMX | Appanoose, Davis, Monroe, Wapello | 43 min |
| Mar 31, 3:05 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello, Wayne | 40 min |
| Mar 31, 3:20 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Mahaska, Monroe, Wapello | 40 min |
| Mar 31, 3:23 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek, Tama | 37 min |
| Mar 31, 3:39 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello | 51 min |
| Mar 31, 3:42 PM CDT | Tornado Warning | DMX | Wapello | 18 min |
| Mar 31, 3:49 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 56 min |
| Mar 31, 3:53 PM CDT | Tornado Warning | DMX | Tama | 33 min |
| Mar 31, 3:54 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Jasper, Mahaska, Marion, Poweshiek, Tama | 51 min |
| Mar 31, 3:55 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 35 min |
| Mar 31, 3:56 PM CDT | Tornado Warning | DMX | Poweshiek | 34 min |
| Mar 31, 4:17 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Winnebago, Worth | 36 min |
| Mar 31, 4:19 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion, Monroe, Poweshiek | 56 min |
| Mar 31, 4:24 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Franklin, Grundy and 5 more | 62 min |
| Mar 31, 4:27 PM CDT | Tornado Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hardin | 34 min |
| Mar 31, 4:28 PM CDT | Tornado Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 34 min |
| Mar 31, 4:40 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Poweshiek | 32 min |
Nearby
Tornado Warnings in Iowa, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.